MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC NEUROMODULATION ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37602
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930); Pocket Erosion (2013)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the devices were explanted due to infection and hardware erosion.No environmental/external/patient factors that may have led or contributed to the issue are known.No troubleshooting or actions/interventions were taken.The issue was resolved with the explant.Patient came in through the emergency room (er) with a hardware erosion on the left side.The left side was removed on (b)(6) 2022.Patient came in again through the emergency room with another wound erosion/infection.Right side was removed on (b)(6) 2022.Surgeon is not planning on replacing the hardware due to age and other medications the patient is currently taking.
 
Additional Manufacturer Narrative
Product id: 3387-40, lot#: j0220052v, implanted: (b)(6) 2003, explanted: (b)(6) 2022, product type: lead.Product id: 748251, serial#: (b)(4), implanted: (b)(6) 2003, explanted: (b)(6) 2022, product type: extension.Product id: 748251, serial#: (b)(4), implanted: (b)(6) 2003, explanted: (b)(6) 2022, product type: extension.Product id: 37602, serial#: (b)(4), implanted: (b)(6) 2016, explanted: (b)(6) 2022, product type: implantable neurostimulator.Product id :3387-40, lot#: j0220052v, implanted: (b)(6) 2003, explanted: (b)(6) 2022, product type: lead.Other relevant device(s) are: product id: 3387-40, serial/lot #: (b)(4), ubd: 02-jul-2006, udi#: (b)(4); product id: 748251, serial/lot #: (b)(4), ubd: 10-apr-2007, udi#: (b)(4); product id: 748251, serial/lot #: (b)(4), ubd: 14-apr-2007, udi#: (b)(4); product id: 3387-40, serial/lot #: (b)(4), ubd: 02-jul-2006, udi#: 1(b)(4).Refer to manufacturer report 3004209178-2022-16710 for details pertaining to the reportable related event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16016719
Report Number2182207-2022-02367
Device Sequence Number17590929
Product Code MHY
UDI-Device Identifier00613994761057
UDI-Public00613994761057
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Model Number37602
Device Catalogue Number37602
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Initial Report FDA Received Date12/20/2022
Date Device Manufactured11/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale